Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 222, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 29, 2016, 11:09 PM CST for Coffee County, Grundy County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2016, 11:09 PM CST (05:09 UTC)
- Expired
- Nov 30, 2016, 12:00 AM CST
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 11:33 PM CST | TSTM WND DMG | 2 Nw Gruetli-Laager, TN | POWER LINES DOWN ON 20TH AVE NORTH NEAR BOULDIN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 6:47 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WUUS54 KOHX 300509
SVROHX
TNC031-061-300600-
/O.NEW.KOHX.SV.W.0222.161130T0509Z-161130T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1109 PM CST TUE NOV 29 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL MIDNIGHT CST
* AT 1109 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF MANCHESTER TO NEAR
WINCHESTER... MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...TRACY CITY...MONTEAGLE...ALTAMONT...COALMONT...
PALMER...BEERSHEBA SPRINGS...PELHAM...HILLSBORO...ARNOLD AFB AND
FIERY GIZZARD S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE
TENNESSEE.
LAT...LON 3524 8582 3522 8587 3529 8591 3531 8594
3533 8602 3534 8603 3535 8610 3544 8606
3553 8587 3551 8582 3553 8575 3553 8561
3549 8554 3543 8554 3541 8549 3536 8551
3532 8556 3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0509Z 248DEG 39KT 3539 8602 3514 8610
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER2 follow-up statements
923
WWUS54 KOHX 300522
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1122 PM CST TUE NOV 29 2016
TNC031-300532-
/O.CAN.KOHX.SV.W.0222.000000T0000Z-161130T0600Z/
COFFEE TN-
1122 PM CST TUE NOV 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE
TENNESSEE.
LAT...LON 3524 8582 3524 8584 3522 8587 3529 8591
3533 8591 3537 8587 3538 8589 3542 8589
3553 8587 3551 8582 3553 8575 3553 8561
3549 8554 3543 8554 3541 8549 3536 8551
3532 8556 3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0522Z 248DEG 39KT 3544 8587 3519 8595
$$
TNC061-300600-
/O.CON.KOHX.SV.W.0222.000000T0000Z-161130T0600Z/
GRUNDY TN-
1122 PM CST TUE NOV 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR GRUNDY COUNTY...
AT 1122 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VIOLA TO SEWANEE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...TRACY CITY...MONTEAGLE...ALTAMONT...COALMONT...
PALMER...BEERSHEBA SPRINGS...PELHAM AND FIERY GIZZARD S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE
TENNESSEE.
LAT...LON 3524 8582 3524 8584 3522 8587 3529 8591
3533 8591 3537 8587 3538 8589 3542 8589
3553 8587 3551 8582 3553 8575 3553 8561
3549 8554 3543 8554 3541 8549 3536 8551
3532 8556 3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0522Z 248DEG 39KT 3544 8587 3519 8595
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER572
WWUS54 KOHX 300537
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 PM CST TUE NOV 29 2016
TNC061-300600-
/O.CON.KOHX.SV.W.0222.000000T0000Z-161130T0600Z/
GRUNDY TN-
1137 PM CST TUE NOV 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR GRUNDY COUNTY...
AT 1136 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BEERSHEBA SPRINGS TO TRACY CITY...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...TRACY CITY...MONTEAGLE...ALTAMONT...COALMONT...
PALMER...BEERSHEBA SPRINGS...PELHAM AND FIERY GIZZARD S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE
TENNESSEE.
LAT...LON 3524 8582 3524 8584 3522 8587 3529 8591
3533 8591 3553 8568 3553 8561 3549 8554
3543 8554 3541 8549 3536 8551 3532 8556
3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0536Z 263DEG 36KT 3551 8564 3526 8574
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 10:24 PM CST, 45 minutes earlier.
Area forecast discussion, Nov 29, 10:24 PM CST, 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1024 PM CST Tue Nov 29 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Contemplated expanding the watch a little further eastward but have decided not to do so. It appears that helicities and hodograph related energy levels decrease as you move across the central Plateau area. Otw, should see the convection fill in a bit for areas west of I-65 over the next hour or so. Latest hrrr data does show the activity slowly decreasing from west to east aft midnight. Will go ahead and include a 09z to 12z wx grid and detail this decrease. The formatter may or may not pick this up. Still seeing quite a bit of lightning activity across far nrn AL and nrn and central MS. With the front still well to our west, the tor watches will continue until midnight for our southern areas. Updated zones coming out shortly. && .AVIATION... 00Z TAF DISCUSSION. Continued high confidence of VFR conditions through 03Z, but flying conditions will deteriorate quickly after 03Z as SHRA/TSRA spread across the area. Continue to have medium confidence with respect to timing the onset/ending of SHRA/TSRA. Continue to have only low to medium confidence with respect to timing the flight category restrictions and the flight categories themselves. Still anticipating that several amendments will be possible through at least this evening and overnight. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........31
Hazardous weather outlook, Nov 29, 2:14 PM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 214 PM CST TUE NOV 29 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-302015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 214 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF MIDDLE TENNESSEE BETWEEN 9 PM AND 4 AM. THE MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS, BUT LARGE HAIL UP TO QUARTER SIZE AND A FEW ISOLATED TORNADOES CANNOT BE RULED OUT. THE HIGHEST TORNADO THREAT WILL BE SOUTH OF A LINDEN TO MURFREESBORO TO CROSSVILLE LINE. EXCESSIVE RUNOFF FROM HEAVY RAINS AS WELL AS LEAF-CLOGGED DRAINS COULD CAUSE SOME FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JACKSON
In the hours before
Local storm report, Nov 29, 10:48 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1048 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 2 N TULLAHOMA 35.40N 86.22W
11/29/2016 COFFEE TN BROADCAST MEDIA
TREE FELL ON HOUSE NEAR LAKEWOOD COUNTRY CLUB IN
TULLAHOMA
&&
EVENT NUMBER OHX1601130
BWLocal storm report, Nov 29, 10:53 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 2 WSW TULLAHOMA 35.36N 86.24W
11/29/2016 COFFEE TN TWITTER
TSPOTTER REPORT OF TREES AND POWER LINES DOWN IN THE
SHARONDALE AREA OF TULLAHOMA.
&&
EVENT NUMBER OHX1601131
SHAMBURGERLocal storm report, Nov 29, 10:55 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 1 NW TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN TRAINED SPOTTER
TREE DOWN ACROSS CEDAR STREET IN TULLAHOMA. ROAD
IMPASSABLE
0907 PM TSTM WND DMG 2 N TULLAHOMA 35.40N 86.22W
11/29/2016 COFFEE TN BROADCAST MEDIA
TREE FELL ON HOUSE NEAR LAKEWOOD COUNTRY CLUB IN
TULLAHOMA
0907 PM TSTM WND DMG 2 WSW TULLAHOMA 35.36N 86.24W
11/29/2016 COFFEE TN TWITTER
TSPOTTER REPORT OF TREES AND POWER LINES DOWN IN THE
SHARONDALE AREA OF TULLAHOMA.
0909 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES WERE DOWNED ACROSS THE
NORTH END OF TULLAHOMA.
0912 PM TSTM WND GST 2 N TULLAHOMA 35.40N 86.22W
11/29/2016 M59 MPH COFFEE TN ASOS
TULLAHOMA ASOS RECORDED 51 KNOT GUST
0914 PM TORNADO 5 NE TULLAHOMA 35.42N 86.15W
11/29/2016 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED A TORNADO NORTHEAST OF TULLAHOMA NEAR
HWY 55 WITH DEBRI AND PEA SIZED HAIL
&&
EVENT NUMBER OHX1601129 OHX1601130 OHX1601131 OHX1601128 OHX1601127
OHX1601126
31Local storm report, Nov 29, 10:57 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG 1 W TULLAHOMA 35.37N 86.23W
11/29/2016 COFFEE TN PUBLIC
HOUSE DESTROYED AND TREES DOWN IN THE SHARONDALE AREA
IN TULLAHOMA POSSIBLE TORNADO
&&
EVENT NUMBER OHX1601132
BWLocal storm report, Nov 29, 11:00 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG 1 W TULLAHOMA 35.37N 86.23W
11/29/2016 COFFEE TN PUBLIC
HOUSE DESTROYED AND TREES DOWN IN THE SHARONDALE AREA
IN TULLAHOMA POSSIBLE TORNADO
0907 PM TSTM WND DMG 1 NW TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN TRAINED SPOTTER
TREE DOWN ACROSS CEDAR STREET IN TULLAHOMA. ROAD
IMPASSABLE
0907 PM TSTM WND DMG 2 N TULLAHOMA 35.40N 86.22W
11/29/2016 COFFEE TN BROADCAST MEDIA
TREE FELL ON HOUSE NEAR LAKEWOOD COUNTRY CLUB IN
TULLAHOMA
0907 PM TSTM WND DMG 2 WSW TULLAHOMA 35.36N 86.24W
11/29/2016 COFFEE TN TWITTER
TSPOTTER REPORT OF TREES AND POWER LINES DOWN IN THE
SHARONDALE AREA OF TULLAHOMA.
0909 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES WERE DOWNED ACROSS THE
NORTH END OF TULLAHOMA.
0912 PM TSTM WND GST 2 N TULLAHOMA 35.40N 86.22W
11/29/2016 M59 MPH COFFEE TN ASOS
TULLAHOMA ASOS RECORDED 51 KNOT GUST
0914 PM TORNADO 5 NE TULLAHOMA 35.42N 86.15W
11/29/2016 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED A TORNADO NORTHEAST OF TULLAHOMA NEAR
HWY 55 WITH DEBRI AND PEA SIZED HAIL
&&
EVENT NUMBER OHX1601132 OHX1601129 OHX1601130 OHX1601131 OHX1601128
OHX1601127 OHX1601126
31Local storm report, Nov 29, 11:03 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 1 N TULLAHOMA 35.39N 86.22W
11/29/2016 COFFEE TN TWITTER
ROOF DAMAGE TO STRIP MALL ALONG N JACKSON STREET IN
TULLAHOMA
&&
EVENT NUMBER OHX1601133
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 7:41 PM CST | Special Weather Statement | OHX | Maury | 34 min |
| Nov 29, 8:33 PM CST | Special Weather Statement | OHX | Giles | 27 min |
| Nov 29, 8:44 PM CST | Tornado Warning | OHX | Giles | 16 min |
| Nov 29, 8:48 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 42 min |
| Nov 29, 8:51 PM CST | Special Weather Statement | OHX | Warren | 24 min |
| Nov 29, 8:57 PM CST | Tornado Warning | OHX | Bedford, Coffee | 33 min |
| Nov 29, 9:27 PM CST | Tornado Warning | OHX | Coffee, Warren | 33 min |
| Nov 29, 10:04 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 26 min |
| Nov 29, 10:29 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 18 min |
| Nov 29, 10:42 PM CST | Tornado Warning | OHX | Grundy, Van Buren, Warren | 33 min |
| Nov 30, 1:40 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Grundy, Warren | 2 hr |
| Nov 30, 2:10 AM CST | Severe Thunderstorm Warning | OHX | Grundy | 35 min |
| Nov 30, 2:21 AM CST | Tornado Warning | OHX | Cumberland | 11 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.